He probably has some type of dermatitis in the ear canal. Its pretty common in older men, but a ear wax also acts as a moisturizer, so if he doesn't produce a lot of wax, that can also cause dry flaky skin. I usually recommend using hydrocortisone cream. Put a tiny dab on a finger or Qtip if the ear canal is smaller, and go around the opening of the canal, not too deep. If he wears hearing aids, only do this at night before bed after he's removed his hearing aids for the night. Hydrocortisone cream will moisturize, and of course is an anti-itch as well.HHF, I am fighting with the VA right now to get my 95 y.o. dad's medical needs met by the VA. I can say that their audiology services here are about the only thing I can speak positively about. Question for you: Dad has ongoing headaches associated with L ear pain. Exam shows no signs of infection. I've noted that he has a lot of dry flaky skin in his ears, though audiologist stated that his ears were as clean as a whistle when she saw him on Wed. this week. He's had course of ?steroid drops, and most recently PO Amoxycillin and ciprofloxacin drops. No real changes. I've asked audiologist if there is something I can put in his ears, just to soothe, that won't be an issue for his hearing aides. She refers me back to his PCP, who then tells me I must ask the audiologist! I'm wondering if a bit of olive oil, or other oil might be helpful, but don't want to put anything in there that would mess with hearing aides.
Why was he on antibiotic ear drops if he didn't have an infection??? For the dry skin?